Differential and Integral Equations

Smoothing of a class of fifth order model evolution equations

Michael M. Tom

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Solutions of a class of fifth-order model evolution equations corresponding to initial data in relatively weak function spaces are shown to exhibit a smoothing effect of the type of Kato. These models include the next hierarchy of the Korteweg-de Vries equation. It is interesting to observe that conditions that guarantee smoother solutions in some of these weaker function spaces are exactly the ones that allow for the equation to admit solitary-wave solutions of the characteristic $\text{sech}^{2}$ profile of the K-dV equation.

Article information

Source
Differential Integral Equations, Volume 9, Number 1 (1996), 45-58.

Dates
First available in Project Euclid: 7 May 2013

Permanent link to this document
https://projecteuclid.org/euclid.die/1367969987

Mathematical Reviews number (MathSciNet)
MR1364033

Zentralblatt MATH identifier
0839.35123

Subjects
Primary: 35Q53: KdV-like equations (Korteweg-de Vries) [See also 37K10]

Citation

Tom, Michael M. Smoothing of a class of fifth order model evolution equations. Differential Integral Equations 9 (1996), no. 1, 45--58. https://projecteuclid.org/euclid.die/1367969987


Export citation